Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 44, NWS Mobile, AL

June 1, 2004George County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jun 1, 2004, 11:27 AM CDT for George County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2004, 11:27 AM CDT (16:27 UTC)
Expired
Jun 1, 2004, 12:00 PM CDT
In force
33 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County George County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 9:50 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2004-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2433 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2004-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2433 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WUUS54 KMOB 011627
SVRMOB
MSC039-011700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1127 AM CDT TUE JUN 1 2004

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEORGE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL NOON CDT

* AT 1125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR LUCEDALE...OR
  ABOUT OVER LUCEDALE...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHIPMAN BY 1140 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3100 8871 3084 8868 3080 8841 3100 8843

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 10:30 AM CDT, 57 minutes earlier.

Area forecast discussion, Jun 1, 10:30 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1030 AM CDT TUE JUN 01 2004

DID A QUICK UPDATE TO ZONE PACKAGE TO ADD SEVERE THUNDERSTORM WATCH
TO ALL AREAS AND LOWERED TEMPERATURES MOST AREAS. /11

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH TODAY ALZ051>062.
FL...FLASH FLOOD WATCH TODAY FLZ001-003-005.
MS...FLASH FLOOD WATCH TODAY MSZ067-075-076-078-079.

&&
Hazardous weather outlook, Jun 1, 6:00 AM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT TUE JUN 1 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011900-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
600 AM CDT TUE JUN 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS WILL OCCUR THROUGHOUT THE DAY...MAINLY NORTH
OF INTERSTATE-10...AS AN AREA OF WEAK LOW PRESSURE MOVES EAST ACROSS
SOUTHEAST MISSISSIPPI AND SOUTHERN ALABAMA. ABUNDANT MOISTURE FROM
THE GULF WILL FEED INTO THE THUNDERSTORMS AS THE SYSTEM MOVES SLOWLY
ACROSS THE OUTLOOK AREA...RESULTING IN PERIODS OF HEAVY RAIN AND
LOCALIZED FLOODING. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS
EXPECTED AS THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS MAY NEED TO COORDINATE LOCALIZED FLOODING EFFORTS
IN THERE COUNTY THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 1, 10:24 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1024 AM CDT TUE JUN 1 2004

MSZ067-075-076-011630-
PERRY-GREENE-WAYNE-
INCLUDING THE CITIES OF...LEAKESVILLE...NEW AUGUSTA AND WAYNESBORO...
1024 AM CDT TUE JUN 1 2004

...A LINE OF INTENSE THUNDERSTORMS WILL MOVE ACROSS PERRY...GREENE
AND WAYNE COUNTIES THROUGH 1130 AM...

AT 1019 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 11 MILES WEST OF EUCUTTA TO 4 MILES
SOUTHEAST OF RUNNELSTOWN  THE LINE OF THUNDERSTORMS WAS NEARLY
STATIONARY.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
RHODES THROUGH 1130 AM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 40 TO 50 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
Special weather statement, Jun 1, 10:28 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED MOVEMENT...
NATIONAL WEATHER SERVICE MOBILE AL
1028 AM CDT TUE JUN 1 2004

MSZ067-075-076-011630-
PERRY-GREENE-WAYNE-
INCLUDING THE CITIES OF...LEAKESVILLE...NEW AUGUSTA AND WAYNESBORO...
1028 AM CDT TUE JUN 1 2004

...A LINE OF INTENSE THUNDERSTORMS WILL MOVE ACROSS PERRY...GREENE
AND WAYNE COUNTIES THROUGH 1130 AM...

AT 1019 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 11 MILES WEST OF EUCUTTA TO 4 MILES
SOUTHEAST OF RUNNELSTOWN  THE LINE OF THUNDERSTORMS WAS MOVING EAST
AT 40 MPH.

THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 40 TO 50 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
Special weather statement, Jun 1, 10:44 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1044 AM CDT TUE JUN 1 2004

ALZ052-011615-
WASHINGTON-
INCLUDING THE CITIES OF...CHATOM...
1044 AM CDT TUE JUN 1 2004

...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON COUNTY...

AT 1039 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHEAST OF ESCATAWPA...AND MOVING NORTHEAST AT
35 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
TIBBIE...SEABOARD...CHATOM...JORDON...WAGARVILLE...CORTELYOU...ST
STEPHENS AND LEROY THROUGH 1115 AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
Special weather statement, Jun 1, 11:09 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1109 AM CDT TUE JUN 1 2004

ALZ052-061-MSZ076-011645-
UPPER MOBILE-WASHINGTON-GREENE-
INCLUDING THE CITIES OF...LEAKESVILLE...
1109 AM CDT TUE JUN 1 2004

...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON...GREENE
AND MOBILE COUNTIES...

AT 1059 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES NORTH OF VERNAL...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PISGAH...ROUNSAVILLE...DEER PARK...CITRONELLE AND SIDNEY THROUGH 1145
AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 11:16 AM CDTSevere Thunderstorm WarningMOBGreene44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.